Couldn't find what you looking for?

TRY OUR SEARCH!

After being on Trazodone, 75 mg nightly for the last 9 years, my psychiatrist told me to increase the seroquel and just STOP the trazodone. That was 3 days ago, and I cannot sleep because I feel BUGS on me, walking all over me and they are itchy. Is this withdrawls? If it is it is awful! How long will this last! Anything you can tell me would be greatly appreciated.

Loading...


I believe it is. Sounds exactly like symptoms that I am experiencing tonight. Annoying, huh!! I have run out of my prescription and have missed two doses. The feeling started within hours of missing the dosage and increasingly gets worse. After reading through this message board, guess I'll need to refill it. I'm no doctor...but mine has always weaned me off one medicine very slowly as she introdues another med very slowly to the regime.



Good luck!
Reply

Loading...

I am also going off of trazadone and have been doing so for the last 2 years. I am now down to 12.5 milligrams from 400!!! It has been an awfull experience. I just went down again 12.5 milligrams last week and the feelings are just as bad each time I reduce. I have all over body pins and needles that make me want to scream they hurt so bad and the panic feeling that comes with them and then I break out in a sweat and am soooo hot. For a long time I thought it was menopause. So glad to read this post as I have been feeling all alone and my doctor had never heard of symptoms from trazadone withdrawal. I wonder if I will ever feel normal again, but am determined to get off and stay off these meds. ( also had to withraw from celexa) I have been taking these for many years for fibromyalgia and they worked for awhile.
Reply

Loading...

Interesting reading everyone's posts. My doc put me on 50 mg trazodone for sleep as i developed insomnia as the result of a concussion. At some point they increased my dose to 100 mg for a week and i felt like c**p (confusion and dizziness and lightheadedness and memory issues) so i went down to 75 mg for a week and then to 62.5 mg which i've been at for the past 1.5 weeks....and i'm having withdrawal symptoms of confusion and memory issues which i never had before the trazodone....anyone else had this? I'm planning to drop back to 50 mg this week when it hits the 2 week mark for being on 62.5 mgs...

anybody else have this? how long do these symptoms last?
Reply

Loading...

Does anyone experience night terrors while on this med? I've been told I sing very loudly since I started it, and laugh historically when woken up before waking up all the while staring dead into the eyes of the "waker". Any thoughts or similar experiences?
Reply

Loading...

 I have taken sleeping medication for the past 8 years. 6 years on Ambien and the other two Trazodone. When reading these posts, I feel that I can relate to each one. I just quite, cold turkey, Trazadone. I just was soo done with the constant feeling of be tired, the unability to nap, and waking up early morning (1-2 AM) without the ability to fall back to sleep unless I took more:( Horrible being so dependant. Currently, the itchyness is bad, this is day 5 without and sleep is slowly coming back. The first night off, I didn't sleep a wink and I am pretty sure the second night was the same but, crazy enough, my energy levels are better than when I "slept with meds." My body aches, especailly at night and I find myself tossing due to discomfort.

When starting Trazadone, I definatley felt lightheaded and dizzy (when I would stand up). My memory has definately been affected, I have learned to used sticky notes and I live by my planner. The light headed and dizzyness stopped after a few months. The memory issues have gotten significantly better since I stopped taking sleeping medication 5 days ago.

Regarding sleep walking/sleep terrors/talking in sleep/cooking while sleeping, no, only on ambien.

I hope this helps someone as the other posts helped me.

Reply

Loading...

take melatonin its over the counter and doesnt do any of this to you.
Reply

Loading...

what a load of c**p you are all writing i took trazadone got off them whithin two weeks when i wanted to stop altogether it was the best antideppresent i have ever taken and if i feel bad again trazadone is the drug i would ask the doctor for
Reply

Loading...

I took 50mg. of trazodone for over twenty years. I've ended up in the emergengy room with "unexplained seizures" and stroke-like symptoms more times than I can count. I recently went off it, ordered by my primary care doctor, and have not slept for over a month. I can't believe that somebody out there is not willing to fight for the many people like us who have experienced the horrors of this supposedly deemed "harmless" sleep medication.
Reply

Loading...

Everybody is different, and these people sharing their experiences aren't posting "c**p." Perhaps a less adversarial tone might be more useful; simply removing "what a load of c**p you are all writing" could be useful to some. People here have made difficult choices to better their lives & are supporting one another with shared experiences. If you don't like what's posted here, there are thousands of similar sites on the web, perhaps you'll firn one more suited to your needs. God bless.

Reply

Loading...


Any psychiatrist who takes a patient off a medication cold turkey is guilty of malpractice. They don't know one of the basic facts/rules of their profession. You should have cut down gradually after 9 years. I am a patient, not a psychiatrist, but all my good psychiatrists over 28 years of meds. say for such a drug you should take at least 2 weeks to reach zero. It's my guess that you were having withdrawal symptoms, having taken trazodone myself, but i have also taken seroquel which i found to cause very serious memory loss. Always take the smallest dose that does what you need it to do. I got to sleep on xanax for 28 years and experienced no memory loss i was aware of. I experienced habituation, needing higher doses over the years, but i am still well under what is considered the risk level for addiction. Benzos are getting bashed these days. I think it's partly a fad and partly a big pharma scam. They aren't making as much money off of the generics so they say the newer atypical antipsychotics are safer.
It's a load of total BS. Get a second and a third opinion, very important, from other psychiatrists and good luck to you! 

***Post is edited by moderator *** Web addresses not allowed***Please read our Terms of Use

Reply

Loading...

I'm not surprised by what I'm reading here.  I have only taken Trazodone for 3 days and have the worst side effects I have ever had with anything.  I have never felt so horrible in my entire life.  I am only taking 50 mg and am going to stop it cold turkey.  Surely I'd be fine since I've only taken for 3 days and only 50 mg.  I can't imagine the withdraw symptoms if any under the circumstances would be worse then these side effects.  If I'm wrong I guess I should be ready for a new home 6 feet under....lol  I don't trust my doctor as he recommended me take this for my not sleeping and has me also on Bupopion and as I research I find by all references I find so far that the interactions between the two are horrible and its very highly recommended not to combine the two...

Reply

Loading...


I was also on Trazodone 400-500 mg nightly and started lowering it the beginning of this year and have horrid stinging and itching on my back constantly, so I sure sympathize with you. My back has marks all over it now from scratching it. Clothes aggravate it big time, too. How are you doing now that it is over a year since you posted this? Hope you are well and off this horrid drug.
Reply

Loading...


I agree that trazadone withdrawl can be a very daunting experience if going cold turkey. I decided to stop taking it cold turkey because I believed that it was causing me joint pain and decided to try melatonin instead. What happened was three days later I was extremely confused, irritable, anxious and acting completely out of character. It only lasted another day, but certainly was
NOT A FUN experience.
Reply

Loading...

Says the one who doesn't have severe sleep issues.
Reply

Loading...